Thunderstorm Wind, Monmouth
- When
- May 31, 8:55 PM EST
- Where
- Monmouth County, Manasquan
- Measured
- 50 kt (58 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.117, -74.033
A severe thunderstorm tore down numerous large tree limbs in Manasquan.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm tore down numerous large tree limbs in Manasquan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 31, 8:31 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION - UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 931 PM EDT FRI MAY 31 2002 *********************************UPDATE****************************** UPDATE TO PUT UP SML CRFT ADVSRY CST AND BAY. - JWH- ********************************************************************* DISC: WW ISSUED FOR NRN COUNTIES UNTIL 8 PM. ZONES WILL BE MOVING SHORTLY. ACTIVITY SHOULD BE DEVELOPING FARTHER SOUTH TO END OF CFA LATER ON THIS AFTERNOON SO UPDATES MAY BE COMING OVER THE NEXT HOUR OR TWO. OTHERWISE...CONVECTIVE ACTIVITY WILL BE OFF THE COAST LATE THIS EVENING AND SKIES BEGIN TO CLEAR. FRONT PUSHES S THRU AREA BUT HANDS UP JUST TO S OF US LATE SAT. MEANWHILE SECONDARY FRONT APPROACHES LATE SAT WITH JUST SOME LIGHT SHOWERS/SPRINKLES IN NRN HALF OF CFA. WINDS INITIALLY GUST FROM NW LATE THIS EVENING THEN SETTLE DOWN OVERNIGHT. OTHERWISE...SEE YA FCSTID = 16 MPO 57 81 57 76 / 60 10 20 20 ABE 57 81 57 76 / 40 10 20 20 RDG 57 81 57 76 / 40 10 20 20 PHL 63 85 64 81 / 40 10 20 20 12N 57 81 57 76 / 60 10 20 20 SMQ 62 84 62 79 / 40 10 20 20 TTN 62 84 62 79 / 40 10 20 20 MIV 64 85 64 79 / 40 10 10 20 ACY 64 78 63 70 / 40 10 10 20 ILG 63 86 63 81 / 40 10 20 20 DOV 64 85 64 79 / 40 10 10 20 GED 64 85 64 79 / 40 10 10 20 ESN 64 85 64 79 / 40 10 10 20 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...SML CRFT ADVSRY CST AND BAY ANZ430-431-450>455. EBERWINE
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-026-PAZ054- 055-060>062-067>071-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 545 PM EDT FRI MAY 31 2002 ...SEVERE THUNDERSTORM WATCH UNTIL 11 PM THIS EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 11 PM THIS EVENING FOR EASTERN PENNSYLVANIA...THE ENTIRE STATES OF NEW JERSEY AND DELAWARE...AND MUCH OF MARYLAND. PORTIONS OF EAST CENTRAL PENNSYLVANIA AND NORTHWEST NEW JERSEY WHICH HAD BEEN UNDER ANOTHER SEVERE THUNDERSTORM WATCH VALID UNTIL 8 PM ARE NOW INCLUDED IN THIS WATCH. A COLD FRONT STRETCHED ACROSS PENNSYLVANIA LATE THIS AFTERNOON WILL MOVE EAST INTO THE VERY WARM AND HUMID AIRMASS OVER OUR REGION. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE FRONT...AND REPORTS OF LARGE HAIL AND GUSTY WINDS HAVE ALREADY BEEN RECEIVED. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH...AND HAIL 3/4 INCH OR GREATER IN DIAMETER...IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. IF YOU WILL BE OUTSIDE THIS EVENING...KEEP AN EYE TO THE SKY AND AN EAR TO THE WEATHER RADIO. LISTEN FOR LATER FORECASTS AND STATEMENTS...AS WELL AS POSSIBLE WARNINGS. EBERWINE/KRAUS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
606 PM EDT FRI MAY 31 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM AMBLER PA 1.00 IN HAIL
05/31/02 MONTGOMERY
0531 PM WARMINSTER PA 0.75 IN HAIL
05/31/02 BUCKS
0535 PM WILLOW GROVE PA 0.75 IN HAIL
05/31/02 MONTGOMERY
0543 PM SOUTHAMPTON PA 0.75 IN HAIL
05/31/02 BUCKS
0540 PM WARRINGTON PA WIND DAMAGE
05/31/02 BUCKS WIRES DOWN
0550 PM UPPER MORELAND PA 1.00 IN HAIL
05/31/02 MONTGOMERYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT FRI MAY 31 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM AMBLER PA 1.00 IN HAIL
05/31/02 MONTGOMERY
0531 PM WARMINSTER PA 0.75 IN HAIL
05/31/02 BUCKS
0535 PM WILLOW GROVE PA 0.75 IN HAIL
05/31/02 MONTGOMERY
0540 PM WARRINGTON PA WIND DAMAGE
05/31/02 BUCKS WIRES DOWN
0543 PM SOUTHAMPTON PA 0.75 IN HAIL
05/31/02 BUCKS
0550 PM UPPER MORELAND PA 1.00 IN HAIL
05/31/02 MONTGOMERY
0630 PM PLUMSTED NJ 1.25 IN HAIL
05/31/02 OCEAN
0634 PM UPPER FREEHOLD NJ 0.75 IN HAIL
05/31/02 MONMOUTH
0645 PM JEFFERSON NJ WIND DAMAGE
05/31/02 MORRIS TREES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT FRI MAY 31 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM AMBLER PA 1.00 IN HAIL
05/31/02 MONTGOMERY
0531 PM WARMINSTER PA 0.75 IN HAIL
05/31/02 BUCKS
0535 PM WILLOW GROVE PA 0.75 IN HAIL
05/31/02 MONTGOMERY
0540 PM WARRINGTON PA WIND DAMAGE
05/31/02 BUCKS WIRES DOWN
0543 PM SOUTHAMPTON PA 0.75 IN HAIL
05/31/02 BUCKS
0550 PM UPPER MORELAND PA 1.00 IN HAIL
05/31/02 MONTGOMERY
0630 PM PLUMSTED NJ 1.25 IN HAIL
05/31/02 OCEAN
0634 PM UPPER FREEHOLD NJ 0.75 IN HAIL
05/31/02 MONMOUTH
0645 PM ROXBURY NJ WIND DAMAGE
05/31/02 MORRIS TREES DOWN
0715 PM WANTAGE NJ WIND DAMAGE
05/31/02 SUSSEX A FEW TREES DOWN.
0831 PM PEAPACK NJ WIND DAMAGE
05/31/02 SOMERSET TREES AND POWERLINES
DOWN.
0838 PM WHITEHOUSE NJ 0.75 IN HAIL
05/31/02 HUNTERDON ALSO A WIND GUST TO 56
MPH.The Philadelphia radar (KDIX), 37 km away, was scanning. The volume nearest the first event began at 01:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2002Every state in 2002This day in weather historyWarnings in New Jersey, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300098.